California, 2004High Wind in California, November 29, 2004
November 29, 2004 · NWS SGX · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 28, 8:50 PM PST, 6 hours 40 minutes earlier.
Area forecast discussion, Nov 28, 8:50 PM PST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
850 PM PST SUN NOV 28 2004
.SYNOPSIS...NORTHEAST WINDS WILL INCREASE IN THE MOUNTAINS AND
PASSES TONIGHT AS SURFACE HIGH PRESSURE STRENGTHENS OVER THE GREAT
BASIN. THE STRONGEST WINDS WILL OCCUR MONDAY MORNING. NIGHTS WILL BE
QUITE COLD WITH TEMPERATURES FALLING BELOW FREEZING IN THE WIND
SHELTERED VALLEYS AND DESERTS THROUGH TUESDAY NIGHT.
&&
.SHORT TERM...STRONG OFFSHORE WINDS WILL DEVELOP TONIGHT AS SURFACE
HIGH PRESSURE BUILDS OVER THE GREAT BASIN. PRESSURE GRADIENTS HAVE
TURNED RAPIDLY OFFSHORE THAT PAST 24 HOURS. SAN-TPH WAS +3.4 MB
SATURDAY EVENING AND WAS -7.5 MB SUNDAY EVENING. FAST NORTHEAST FLOW
ON THE BACKSIDE OF THE CLOSED UPPER LOW OVER AZ PRODUCES A SPEED MAX
OF 700 MB 55 KT SPEED MAX OVER THE SAN BERNARDINO COUNTY MTNS MONDAY
MORNING. LARGE SCALE SUBSIDENCE WILL TRANSPORT SOME OF THIS WIND
ENERGY TOWARD THE SURFACE.
PEAK WINDS WILL BE ON MONDAY...AFTER WHICH THE UPPER SUPPORT WEAKENS
AND THE SURFACE HIGH SHIFTS EAST OVER UTAH AND COLORADO. THIS
PATTERN IS FAVORABLE FOR GUSTY WINDS IN THE EAST-WEST PASSES OF THE
SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS WHICH WILL LIKELY SEE GUSTY
WINDS THROUGH WEDNESDAY MORNING.
THE OTHER BIG WEATHER FACTOR WILL BE THE COLD WEATHER. THIS IS A
VERY COLD...DRY AIRMASS. 850 MB TEMPS WILL HOVER AROUND ZERO THROUGH
MONDAY...THEN INCH UPWARD A COUPLE DEGREES TUESDAY. SURFACE
DEWPOINTS WILL BE IN THE SINGLE DIGITS AND TEENS. STRONG RADIATIONAL
NIGHTTIME COOLING UNDER CLEAR SKIES IN WIND SHELTERED AREAS WILL
ALLOW TEMPS TO FALL INTO THE 20S IN THE VALLEYS AND DESERTS. A FROST
ADVISORY IS IN EFFECT FOR MONDAY NIGHT...AND MAY ALSO BE NEEDED
TUESDAY NIGHT.
.LONG TERM...ON WEDNESDAY A WEAK TROUGH APPROACHING FROM THE NORTH
WILL BRING SOME HIGH CLOUDS...BUT WILL BE TOO DRY FOR ANY PRECIP.
ANOTHER WEAK INSIDE SLIDER IS FORECAST FOR THE WEEKEND...BUT THIS
ALSO LOOKS TO DRY TO BRING ANY RAIN OR SNOW.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FOR ALL MOUNTAINS...INLAND EMPIRE...COACHELLA
VALLEY AND WIND ADVISORIES FOR THE ORANGE COUNTY COASTAL AREAS AND
SAN DIEGO COUNTY VALLEYS FROM UNTIL 200 PM MONDAY...SEE LAXNPWSGX.
FROST ADVISORY FOR THE INLAND VALLEYS AND COACHELLA VALLEY MONDAY
NIGHT INTO TUESDAY MORNING...SEE LAXNPWSGX.
&&
MOEDE
Hazardous weather outlook, Nov 28, 7:00 PM PST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
700 PM PST SUN NOV 28 2004
CAZ042-043-048-050-055-056-057-058-060-061-062-301400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
700 PM PST SUN NOV 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
.REST OF TONIGHT.
MOSTLY CLEAR AND COLD NIGHTS WITH DECREASING WINDS WILL RESULT IN
WIDESPREAD BELOW FREEZING MINIMUM TEMPERATURES THAT WILL REQUIRE
FROST PROTECTION OF SENSITIVE CROPS AND PLANTS. THESE COLD NIGHTS
COULD BE HAZARDOUS TO PEOPLE EXPOSED TO THE ELEMENTS FOR LONG
PERIODS OF TIME ANYWHERE IN EXTREME SOUTHWESTERN CALIFORNIA.
FROST ADVISORIES REMAINS IN EFFECT FOR THE INLAND VALLEYS AND
SOUTHERN DESERTS TONIGHT...SEE LAXNPWSGX.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE FROST ADVISORY FOR THE INLAND VALLEYS AND SOUTHERN DESERTS
CONTINUES INTO TUESDAY MORNING AND AGAIN TUESDAY NIGHT INTO
WEDNESDAY MORNING...SEE LAXNPWSGX.
ATKIN/WHITLOW
High Wind, Ne Orange
- When
- November 29, 3:30 AM PST to 6:30 AM PST
- Where
- Ne Orange forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.483, -116.847 (the zone’s center; the record gives no point)
Wind gusts measured 64 mph in Fremont Canyon.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in California, November 29, 2004$100,000 · 1 event
- Hurricane in Guam, November 29 to 30, 2004$50,000 · 1 event
- Winter Storm in Kansas, November 29 to 30, 200420 events
- High Surf in Hawaii, November 29 to 30, 20049 events
- Frost and Freeze in California, November 29 to 30, 20044 events
- Flooding in Maine, November 29, 2004$5,000 · 2 events
- Frost and Freeze in California, November 29 to 30, 20042 events
- Flash Flood in Missouri, November 29, 20041 event
- Flash Flood in Arkansas, November 29, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426168.